Alert archive / Indiana / River Flood Warnings in 2020

River Flood Warning 69, NWS Northern Indiana

May 18, 2020Allen County, Huntington County, Wabash County, Indiana

NWS Northern Indiana issued this river flood warning at May 18, 2020, 11:34 AM EDT for Allen County, Huntington County, Wabash County, Indiana. It took effect at May 18, 2020, 11:49 PM EDT. It was in force for .

The area

The outline as issued.

The facts

Issued
May 18, 2020, 11:34 AM EDT (15:34 UTC)
In effect from
May 18, 2020, 11:49 PM EDT
Expired
May 18, 2020, 9:53 PM EDT
In force
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Allen County, IN, Huntington County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 54 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River near Huntington (LRHI3). The gauge peaked at 13.47 ft at May 18, 2020, 3:00 PM EDT.

actionminormoderate5101505/1805/1905/20
Action stage
12 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03324000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

961 
WGUS43 KIWX 181534
FLWIWX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
1134 AM EDT Mon May 18 2020

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Little River above Huntington affecting Allen...Huntington and 
  Wabash Counties
  Wabash River near Linn Grove affecting Adams and Wells Counties
  Maumee River at Fort Wayne affecting Allen and Paulding Counties
  Saint Marys River near Decatur affecting Adams...Allen and Van Wert 
  Counties

.Minor river flooding is expected due to recent rainfall and
expected additional rain through Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC003-069-169-191533-
/O.NEW.KIWX.FL.W.0069.200519T0349Z-200521T0730Z/
/LRHI3.1.ER.200519T0349Z.200519T1200Z.200520T0730Z.NO/
1134 AM EDT Mon May 18 2020

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Little River above Huntington
* from this evening to late Wednesday night.
* At 11 AM Monday the stage was 11.2 feet and rising.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise above flood stage Monday night and 
  crest near 15.7 feet around 8 AM Tuesday May 19.
* At 16.0 feet...Moderate flooding is in progress. Secondary roads 
  are blocked by flood waters. People in these areas should move 
  property to higher ground and those nearest the river may have to 
  evacuate their homes.

&&

LAT...LON 4086 8570 4097 8537 4096 8533 4088 8542
      4080 8568                       

$$

INC001-179-191533-
/O.NEW.KIWX.FL.W.0070.200521T0600Z-200522T1200Z/
/LYNI3.1.ER.200521T0600Z.200521T0600Z.200521T1200Z.NO/
1134 AM EDT Mon May 18 2020

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Wabash River near Linn Grove
* from late Wednesday night to Friday morning.
* At 11 AM Monday the stage was 6.6 feet and rising.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to near flood stage around
  2 AM Thursday May 21.
* At 11.0 feet...Agricultural flooding begins. Low lands east of 
  Geneva begin to flood.

&&

LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502


$$

INC003-OHC125-191533-
/O.NEW.KIWX.FL.W.0071.200519T1106Z-200522T1000Z/
/FTWI3.1.ER.200519T1106Z.200520T0600Z.200521T1000Z.NO/
1134 AM EDT Mon May 18 2020

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Maumee River at Fort Wayne
* from Tuesday morning to Friday morning.
* At 11 AM Monday the stage was 9.1 feet and rising.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will rise above flood stage Tuesday morning  
  and crest near 18.0 feet around 8 AM Wednesday May 20 and fall 
  below flood stage around 6 AM Thursday May 21.
* At 18.0 feet...The lowest unprotected city streets begin to flood. 
  A few residents of River Haven are affected by high water.

&&

LAT...LON 4107 8513 4110 8511 4110 8505 4113 8495
      4111 8492 4106 8503             

$$

INC001-003-OHC161-191533-
/O.NEW.KIWX.FL.W.0072.200519T0848Z-200521T0400Z/
/DCRI3.1.ER.200519T0848Z.200519T1200Z.200520T0400Z.NO/
1134 AM EDT Mon May 18 2020

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Saint Marys River near Decatur
* from late tonight to late Wednesday night.
* At 11 AM Monday the stage was 8.5 feet and rising.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will rise above flood stage early Tuesday 
  morning  and crest near 17.8 feet around 2 PM Tuesday May 19 and 
  fall below flood stage around 12 AM Wednesday May 20.
* At 17.5 feet...County road 225 north of Pleasant Mills is flooded. 
  Agricultural land flooding increases in northern...central and 
  eastern Adams County.

&&

LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494


$$
1 follow-up statement
264 
WGUS83 KIWX 190153
FLSIWX


Flood Statement
National Weather Service Northern Indiana
953 PM EDT Mon May 18 2020

...The Flood Warning is cancelled for the following rivers...
 
  Little River above Huntington affecting Allen...Huntington and 
  Wabash Counties
 
.Recent heavy rainfall led to a sharp rise on the Little River
above Huntington. The river has crested, below the 11 foot flood stage 
and will continue to fall overnight. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC003-069-169-190223-
/O.CAN.KIWX.FL.W.0069.000000T0000Z-200521T0730Z/
/LRHI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
953 PM EDT Mon May 18 2020

The Flood Warning is cancelled for
  The Little River above Huntington
* At Monday night the stage was 13.4 feet and steady
* Flood stage is 15.0 feet
* Forecast...The river crested below flood stage at 13.5 feet. The 
  river will continue to fall to 12.1 feet around Monday night.

&&

LAT...LON 4086 8570 4097 8537 4096 8533 4088 8542
      4080 8568                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 18, 7:06 AM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, May 18, 7:06 AM EDT, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
706 AM EDT Mon May 18 2020

.SYNOPSIS...
Issued at 339 AM EDT Mon May 18 2020

An upper low will remain over the region through the middle of
the week and bring cool weather and rounds of rain, especially
through Tuesday. Rain soaked grounds will continue to be
favorable for runoff and flooding of low lying areas and rivers.
The heaviest rain through tonight should be initially near and
east of Interstate 69, transitioning to areas south of Fort Wayne.

&&

.SHORT TERM...(Today through Wednesday)
Issued at 339 AM EDT Mon May 18 2020

The center of an upper low was drifting east and moving into
northwest Illinois. The cold front was well east of the low over
Indiana where the front was occluding. There was a good fetch of
moisture where abundant showers and a few storms were occurring
east of the front over Indiana. Have cleared the far west counties
of the flood watch west of Highway 31 where widespread heavy rain
is no longer expected. To the east, have extended the flood watch
into this evening over mainly northwest Ohio where heavy rains
are expected. The upper low will be completely blocked off with
out anywhere to move, making for a very challenging forecast.
Given model consensus with the low dropping south of the Ohio
River, deformation zones rains are expected south of Highway 30
tonight. Otherwise, highs will be well below normal in the 60s
through Wednesday.

&&

.LONG TERM...(Wednesday Night through Sunday)
Issued at 339 AM EDT Mon May 18 2020

A much warmer pattern will follow after Wednesday as an upper
level ridge builds north of the Ohio river. The ECMWF was more
robust that the GFS with the upper ridge building north of the
Ohio River; however, either solution was favorable for highs
around 80 to 85 all three days of the upcoming Memorial Day
weekend. It looks like shower chances advertised by the model
blend may be too high given the transition to more of a late
afternoon/evening late spring diurnal shower/storm scenario.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 706 AM EDT Mon May 18 2020

Sfc triple point/cold front has stalled through wrn IN and will make
a bit more progress east toward the IN/OH stateline before wrapping
back west and occluding tonight. That stated, persistent rain invof
KSBN has ended for the time being but sct showers will likely
redevelop this aftn where MVFR will persist. At KFWA solid band of
mod-hvy rain about to overspread the terminal and expected to
persist through noon before diminishing to sct showers this aftn as
IFR persists.

Flight conditions likely to deteriorate once again late period timed
with upper low dropping into srn IL and wwd bend of warm conveyor
belt back across the terminals.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through this evening for INZ018-026-027-033-034.

     Flood Watch through this evening for INZ005>009-016-017-023>025-
     032.

     Lakeshore Flood Warning until 4 PM CDT Tuesday for INZ003.

MI...Flood Watch through this evening for MIZ079>081.

     Lakeshore Flood Warning until 5 PM EDT Tuesday for MIZ077.

OH...Flood Watch through this evening for OHZ001-002-004-005-015-016-
     024-025.

LM...NONE.
&&

SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 18, 5:10 AM EDT, 6 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
510 AM EDT Mon May 18 2020

INZ004-012>015-020-022-MIZ078-190915-
St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White-Cass IN-
Cass MI-
510 AM EDT Mon May 18 2020 /410 AM CDT Mon May 18 2020/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

River flooding is expected due to recent heavy rains.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

River flooding will continue due to recent heavy rains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ005>009-016-017-023>025-032-MIZ079>081-190915-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Miami-
Wabash-Huntington-Grant-St. Joseph MI-Branch-Hillsdale-
510 AM EDT Mon May 18 2020

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

River flooding will continue due to recent heavy rains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ018-026-027-033-034-OHZ001-002-004-005-015-016-024-025-190915-
Allen IN-Wells-Adams-Blackford-Jay-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
510 AM EDT Mon May 18 2020

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is a chance for thunderstorms into early tonight. The storms
are not expected to become severe.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

River flooding is likely due to recent heavy rains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-190915-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
510 AM EDT Mon May 18 2020

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-MIZ077-190915-
La Porte-Berrien-
510 AM EDT Mon May 18 2020 /410 AM CDT Mon May 18 2020/

...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 5 PM EDT /4 PM CDT/
TUESDAY...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 18, 10:58 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 AM EDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 E JONES               41.90N 85.76W
05/18/2020  M2.15 INCH       CASS               MI   COCORAHS

            COCORAHS STATION MI-CS-10 THREE RIVERS 7.2
            WSW.

&&

MCD
Local storm report, May 18, 10:59 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1059 AM EDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       THREE RIVERS            41.94N 85.63W
05/18/2020  M2.25 INCH       ST. JOSEPH         MI   PUBLIC

            STORM TOTAL.

&&

MCD
Local storm report, May 18, 11:06 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1106 AM EDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     LAKESHORE FLOOD  1 W BENTON HARBOR       42.11N 86.47W
05/18/2020                   BERRIEN            MI   EMERGENCY MNGR

            1 FOOT OF WATER OVER THE ROAD ON RIVERVIEW
            DRIVE ABOUT 300 FEET SOUTH OF MAIN STREET .

&&

MCD
Local storm report, May 18, 11:08 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1108 AM EDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLOOD            1 W MATTESON LAKE       41.94N 85.22W
05/18/2020                   BRANCH             MI   PUBLIC

            REPORT FROM MPING: RIVER/CREEK OVERFLOWING,
            YARD FLOODING.

&&

MCD
Local storm report, May 18, 11:10 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1110 AM EDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 AM     LAKESHORE FLOOD  1 NE SAINT JOSEPH       42.11N 86.47W
05/18/2020                   BERRIEN            MI   EMERGENCY MNGR

            WATER OVER ANCHORS WAY ROAD, ABOUT 1 FT
            DEPTH.

&&

MCD
Local storm report, May 18, 11:11 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1111 AM EDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     LAKESHORE FLOOD  1 NE SAINT JOSEPH       42.11N 86.47W
05/18/2020                   BERRIEN            MI   EMERGENCY MNGR

            FLOODING AROUND THE SCHULTZ ROOFING COMPANY.
            IMPACTING THE BUILDING, OBSERVED AROUND 6
            INCHES TO 1 FT DEPTH OF WATER ALONG THE
            SOUTH WALL OF THE BUILDING.

&&

MCD

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 6:23 AM EDTAreal Flood AdvisoryIWXCass, Elkhart, Fulton, Grant, Huntington, Kosciusko and 6 more6 hr
May 18, 8:57 AM EDTAreal Flood AdvisoryIWXAdams, Allen, Blackford, DeKalb, Grant, Huntington and 7 more6 hr
May 18, 10:31 AM EDTRiver Flood WarningIWXAllen10 hr
May 18, 11:02 AM EDTRiver Flood WarningIWXBlackford, Huntington, Jay, Wabash, Wells67 hr
May 18, 11:02 AM EDTRiver Flood WarningIWXCass, Miami, Wabash45 hr
May 18, 11:34 AM EDTRiver Flood WarningIWXAdams, Wells4 days
May 18, 11:34 AM EDTRiver Flood WarningIWXAllen4 days
May 18, 11:34 AM EDTRiver Flood WarningIWXAdams, Allen60 hr
May 18, 3:30 PM EDTRiver Flood WarningIWXWells5 days
May 18, 3:40 PM EDTMarine Dense Fog AdvisoryIWX16 hr
May 18, 3:48 PM EDTAreal Flood AdvisoryIWXAdams, Allen, Blackford, Jay, Wells3 hr

Nearby

River Flood Warnings in Indiana, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.